advertisement
Question
Posted by: Thandi | 2011/10/21

laser ok or not while on Roaccutane?

Hi Doc

As a hirsute woman I am having laser hair removal at present (the pain-free hair-free laser), just about everywhere on my furry body. Am a 37yr old black woman. I am also incidentally about to start Roaccutane for cystic/nodular acne. You will be able to tell by now that I have elevated testosterone levels, as I am also on Androcur and Diane 35. I understand I must stop the laser because I am about to go on Roaccutane. Why though? It makes sense to stop it on the face but what would the logic be behind stopping lasering my bikini, tummy and armpit areas? Could you shed some light? (excuse the lousy pun)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Thandi, thank you for the question.

Unfortunately Roaccutane increases the skin sensitivity to light, including sun light, laser, and IPL. This can result (even with the correct settings for your skin) in severe burns which can result in pigmentory changes (hypo and hyper) and even scarring – not worth the risk.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2011/10/23

Hi Thandi, thank you for the question.

Unfortunately Roaccutane increases the skin sensitivity to light, including sun light, laser, and IPL. This can result (even with the correct settings for your skin) in severe burns which can result in pigmentory changes (hypo and hyper) and even scarring – not worth the risk.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement